Anxiety and Depression Support

Fluoxetine and Mirtazapine combined

Hi

I’ve been suffering quite bad lately with my depression, I’ve been taking Fluoxetine (Prozac) for about 10 years I think, ranging from 20mg to 60mg over the years. I recently went to my doctors as I felt they were no longer having any effect.

My doctor has prescribed me 15mg of Mirtazapine to take in the evening, along with 40mg of fluoxetine in the morning.

She prescribed me the Mirtazapine over a week ago now but I’ve been too scared to take it. For some stupid reason I had a look at the side effects and the one which bothers me the most is weight gain, there seems to be loads of review where people are gaining weight and unable to shift it when on these.

I’m so weight conscious and the thought of putting on weight would make me more depressed if that’s possible! I just wondered if anyone has any experience of this drug and if it’s inevitable that you gain weight.

I did ask my gp for an alternative but she was really unhelpful and said no there isn’t.

Thanks in advance X

3 Replies
oldestnewest

I changed from Effexor to Prozac in May. It helped the depression but my anxiety was out of control. I lost almost 30 pounds. I started taking 30 mg of Mirtazapine almost 2 weeks ago. My anxiety is so much better and I’m back to wanting to eat. I haven’t weighed myself but I think I have gained a pound or two which is ok for me. I don’t feel uncontrollable hunger or the urge to eat all the time. I feel more like myself than I have in over a year. I hope this info helps.

1 like
Reply

Hi there. Thank you so much for your reply that’s really helpful. I think I’ll just have to give the Mirt a go. I think they will help the depression but can’t bear the thought of putting weight on, I guess there’s only one way to find out.

Thanks again.

1 like
Reply

Any time. I don't get the cravings or feelings of hunger like I feared. I'm just back to eating normally. I'm amazed and very happy that I started feeling better so quickly.

Reply

You may also like...